CSN Login
Members Online: 19

Anyone else on weekly pallitive Erbitux?

eviewtsn
Posts: 4
Joined: May 2013

Hi!! I was diagnosed with inoperatable neck tumor, Stage 4 Terminal...it's where my brain stem and spinal cord come together and 1mm away from internal jugular vein...it had spread to my Lymph nodes and lungs in Jan...on March 5th 2012 I started high dosage of 5FU, carboplatin and erbitux...the 5fu and carboplatin were given in 6 rounds 3 weeks apart and I have the erbitux every Monday...the tumors are gone but I have to stay on the erbitux as maintance. I am grateful for every day...however, I have been toying with the idea of stopping the erbitux beccause I am so exhaused all the time. I know I won't do it because of family and friends wanting me to fight the good fight, and I am, but I am so so tired...Any ideas to help get engery level up????

Appreciate any input...Laughing

Evie

Billie67's picture
Billie67
Posts: 834
Joined: Jul 2012

Welcome to our "club" , sorry for the need. I'm not able to help you with the palliative use of erbitux but I did have erbitux as my "chemo" during treatment. My dr rants about how good it is for palliative treatment tho. His exact words were "it's amazing to watch the tumors just melt away with this stuff"
We do have some on this site who are on for palliative maintenance and I'm sure they will be along very soon to help you out.
I know it's easy for me to say but, don't give up! Right now you've been given this great drug that will help you. I know this sounds crazy but if you are able to add a bit of outdoor exercise to your daily routine, even walking slowly it will actually boost your energy levels.
Take care and again, welcome.
Billie

eviewtsn
Posts: 4
Joined: May 2013

Hi Billie....I do walk and exercise the best I can.  Its tough though...I was always so active before this and now I hit a wall and it tells me you sit down and relax.  I can rarely sleep through the day but I do rest.  Erbitex is great till it stops working..lol...We are a bunch of toughies!!

Peace,

Evie

donfoo's picture
donfoo
Posts: 1238
Joined: Dec 2012

Welcome to the board. Sorry about your diagnosis but do not give up. Personally, I do not tolerate chemo so well with respect to fatigue/tiredeness. But I find that after a couple weeks/cycles of chemo then the side effects of fatigue lessen for me and much more bearable to get some quality awake time.

Secondly, your MO can adjust the dosage of the erbitux load so it can be more easily managed for you.

Surely, there are other things to try as well. Be well stay positive. don

 

eviewtsn
Posts: 4
Joined: May 2013

Thanks Don...Attitude is everything isnt it...sometimes the dark creeps in, which I suppose is normal.  I would be a liar if I said I was'nt scared.  But I never let them see me sweat. Smile  Have a wonderful day!

Evie

JacquieinFrance's picture
JacquieinFrance
Posts: 14
Joined: Apr 2013

is a bummer, but naps help! At least twice a day I lay down on the couch and turn on the TV, I soon doze off for 20-30 minutes then I have a tea or coffee and take the dog out for a walk. Sleep's a great healer and a few short walks every day don't do any harm. I see a physiotherapist twice a week once for massage and once for excercise in a very  warm pool - bliss. Make sure that you eat as well as you can, lots of protein and as many fruits and veg as you can take. If you have problems swallowing, turn everything into soups, shakes and smoothies, nutrition is VERY important and can helpwith the tiredness.

Keep up the positive attitude, I think it's 99% of the treatment, and don't give up on the meds they are the other 1% !

CivilMatt's picture
CivilMatt
Posts: 2955
Joined: May 2012

Evie,

I used Erbitux during treatments.  Of the 3 drugs you mentioned I would think Erbitux is the least likely to cause tiredness.  I would consult my doctors with this question.  Because I could be wrong.

Keep fighting the good fight.

Matt

Fire34
Posts: 352
Joined: Feb 2010

Evie

I cant answer the tiredness question either. I had 18 weekly 250 mg doses, as part of a clinical trial at U of Chicago. I had this chemo in tandem with 5FU and hydroxyurea and twice daily radiation. You have probably heard by now the rash is/was my worst side effect. You mentioned inopertable, but what about any radiation?  How is your appetite mine was terrible are you keeping hydrated etc. Have you brought this up to your med onc? He/she might be able ot help you out with this problem. Hopefully someone else will be here to give you more help than I.

Wishes & Prayers

Dave

 

 

luv4lacrosse's picture
luv4lacrosse
Posts: 1392
Joined: Jul 2010

Hi and welcome. I was on weekly Erbitux from 8-2-2012 / 4-15-13 the drug stopped working. As you can see in my pic I like to work out. I also dialed in my nutrition to maximize energy potential. I learned quickly that while on chemo, you have a daily bank of energy, and when it's gone, it's gone. I learned that when I hit the wall in the middle of the day that a nap furor 45 min up to 90 minutes saved my ass for the rest of the day. I think if u are lucky enough to stay on the drug long enough, your body will adjust. Hope this helps.

Best

Mike

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network